Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Blood test showed granulocytosis. Could it be related to chest pain and lightheadedness?

I have had some bloodwork done that showed granulocytosis. I m wondering if that in any way could be related to the chest pain and lightheadedness I have been having for three weeks. The chest pain is dull ache and at the bottom of sternum and armpit region with occasional pain between shoulder blades. My EKG was negative and chest X-ray negative. I have been taking nexium for three weeks for GERD . Any ideas?
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

Granulocytosis is a condition wherein the neutrophils of the blood are increased. Neutrophils are one of the white blood cells which are increased in face of infections especially bacterial infections eg urinary tract infection, pneumonia, appendicitis, sepsis, etc.
Granulocytosis indicates that there is some focus of infection in your body.
Pain chest & between shoulder blades along with lightheadedness does not suggest an infection. More investigations need to be done for these problems.

Since, you have a history of GERD, pain below the sternum, in armpit and between shoulder blades can be due to it.
GERD is charaterised by infiltration of neurtophils in the esophageal mucosa but not in the blood.

Thanks and take care
Dr Shailja P Wahal

Answered: Fri, 11 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor